Drugs and toxins associated with myopathies

    loading  Checking for direct PDF access through Ovid

Abstract

Drug-induced muscle dysfunction represents a significant and perhaps increasing subset of neuromuscular disorders that face the clinician. Whereas severe symptoms of proximal weakness and elevated muscle enzymes in an uncomplicated patient taking a single medication may lead to straightforward diagnosis, the tendency for patients with multisystem disease, on multiple medications, with multiple potential causes for weakness makes the diagnosis of toxic myopathy challenging. Furthermore, many toxic myopathies are characterized by nonspecific clinical and laboratory findings, ultimately requiring a trial of drug discontinuation in order to clarify the diagnosis. This review summarizes recent observations with regard to toxic effects on neuromuscular transmission and toxic myopathies.

Related Topics

    loading  Loading Related Articles